MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 6.2MM TI CLICK'X® PEDICLE SCR PREASSEMBLED 45MM THRD LENGTH; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH 6.2MM TI CLICK'X® PEDICLE SCR PREASSEMBLED 45MM THRD LENGTH; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.989
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This patient information is not available for reporting.Additional device product codes: mni, nkb, kwp, kwq.Due to the intra-operative events, the device was not successfully implanted.As such, implant/explant dates are not applicable.A device history record (dhr) review was conducted for part: 498.989, lot: 8994158: manufacturing site: (b)(4), release to warehouse date: 23.May 2014: the device history record shows this lot of 19 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.The implant was received with the reported condition of ¿visual stripped/worn/twisted/cross threaded: nrm¿ the following investigation flow were performed: device interaction/functional & damage: visual (appearance not as expected).It was visually observed that the locking head portion of the implant fell apart in addition there is damage to the top of the screw portion (mostly likely done by pliers to remove the screw, as material is bent and rolled over) and the top proximal threads showings signs of rolling.A functional test was not performed as the screw head falling part was able to be visually confirmed.The received condition does agree with the complaint description.The complaint is confirmed.Dimensional inspection was not performed due to post manufacture damage.A review of the current design drawing and the drawing revision at the time of manufacture was performed: top level and no issues were identified.Based on the available information it is not possible to determine a definitive root cause for the complaint condition a possible cause could be too much force was applied during insertion resulting in the head popping off and use of pliers to remove the screw.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, the patient underwent a lumbar arthrodesis procedure.The click x pedicle screw dusted the thread in the final tightening.During the procedure there was loss of the thread of 2 pedicle screws, making the surgical procedure difficult.It was necessary to use pressure to remove the screw.It was unknown if there was a surgical delay.No patient outcome reported.During manufacturer¿s investigation of the returned device it was identified that the locking head portion of the implant fell apart in addition there is damage to the top of the screw portion (mostly likely done by pliers to remove the screw, as material is bent and rolled over) and the top proximal threads showings signs of rolling.This device condition was re-evaluated and determined to be reportable on (b)(6) 2018.This is report 1 of 1 for complaint (b)(4).

Brand Name
6.2MM TI CLICK'X® PEDICLE SCR PREASSEMBLED 45MM THRD LENGTH
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7769953
Report Number8030965-2018-55601
Device Sequence Number16629183
Product Code MNH
UDI-Device Identifier10705034792385
UDI-Public(01)10705034792385
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.989
Device Catalogue Number498.989
Device Lot Number8994158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2018
Initial Report FDA Received Date08/09/2018
Patient Sequence Number1